Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 49, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 3, 2014, 10:04 PM CDT for 7 counties in Texas. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2014, 10:04 PM CDT (03:04 UTC)
- Expired
- Apr 3, 2014, 11:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Camp County, TX, Cass County, TX, Franklin County, TX, Morris County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 138 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 10:05 PM CDT | TSTM WND DMG | 5 N Mount Pleasant, TX | POWERLINES DOWN ALONG FM1001 5 MILES NORTH OF MOUNT PLEASANT |
| Apr 3, 10:35 PM CDT | HAIL 0.75 | Pittsburg, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 8:54 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 3.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2253 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
698
WUUS54 KSHV 040304
SVRSHV
TXC063-067-159-343-449-459-499-040400-
/O.NEW.KSHV.SV.W.0049.140404T0304Z-140404T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 PM CDT THU APR 3 2014
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMP COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...PITTSBURG...LEESBURG...
NORTHWESTERN CASS COUNTY IN NORTHEAST TEXAS...
FRANKLIN COUNTY IN NORTHEAST TEXAS...
MORRIS COUNTY IN NORTHEAST TEXAS...
TITUS COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MOUNT PLEASANT...
NORTHWESTERN UPSHUR COUNTY IN NORTHEAST TEXAS...
NORTHERN WOOD COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF WINNSBORO...
* UNTIL 1100 PM CDT.
* AT 1000 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MOUNT PLEASANT TO 10 MILES
NORTHWEST OF PLEASANT GROVE TO 31 MILES WEST OF PLEASANT GROVE...OR
ALONG A LINE EXTENDING FROM MOUNT PLEASANT TO 10 MILES SOUTHEAST OF
SULPHUR SPRINGS TO 25 MILES SOUTHWEST OF SULPHUR SPRINGS...AND
MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PURLEY...COOKVILLE...NAPLES...OMAHA...ROCKY BRANCH...SCROGGINS...
NEWSOME...CASON AND DAINGERFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME ROTATION
WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY
STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3297 9566 3297 9532 3329 9531 3328 9466
3325 9462 3325 9433 3279 9490 3280 9565
TIME...MOT...LOC 0302Z 268DEG 38KT 3323 9492 3304 9546
3292 9592
$$
121 follow-up statement
883
WWUS54 KSHV 040327
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1027 PM CDT THU APR 3 2014
TXC063-067-159-343-449-459-499-040400-
/O.CON.KSHV.SV.W.0049.000000T0000Z-140404T0400Z/
FRANKLIN TX-MORRIS TX-TITUS TX-UPSHUR TX-WOOD TX-CASS TX-CAMP TX-
1027 PM CDT THU APR 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR CAMP...CASS...WOOD...UPSHUR...TITUS...MORRIS AND FRANKLIN
COUNTIES...
AT 1022 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NAPLES TO LEESBURG TO YANTIS...OR ALONG A LINE EXTENDING FROM 12
MILES SOUTHWEST OF SIMMS TO LEESBURG TO 15 MILES SOUTH OF SULPHUR
SPRINGS...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINNSBORO...CASON...ROCKY BRANCH...MARIETTA...BRYANS MILL...
DAINGERFIELD...PLEASANT GROVE...PERRYVILLE...MIDWAY...LAFAYETTE...
HOLLY SPRINGS AND CENTER POINT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND SOUTHEAST
OKLAHOMA AND NORTHEASTERN TEXAS.
&&
LAT...LON 3297 9532 3317 9531 3323 9503 3328 9466
3325 9462 3325 9433 3284 9484 3283 9565
3297 9566
TIME...MOT...LOC 0327Z 268DEG 38KT 3323 9460 3298 9497
3293 9561
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:21 PM CDT, 43 minutes earlier.
Area forecast discussion, Apr 3, 9:21 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 921 PM CDT THU APR 3 2014 .DISCUSSION... A SLOW START TO CONVECTIVE INITIATION THIS EVENING DUE TO DELAYED EASTWARD PROGRESSION OF DRYLINE. SIGNIFICANT CONVECTIVE COMPLEX CHARACTERIZED BY FREQUENT LIGHTNING...POTENTIALLY DAMAGING WINDS...LARGE HAIL...AND TORNADIC SIGNATURES BEGINNING TO DRIFT EAST TOWARD RED RIVER AND FRANKLIN COUNTIES IN NORTHEAST TEXAS. LATEST RAOB FROM KSHV INDICATES A VERY UNSTABLE AIRMASS. PREVIOUS CAP FROM EARLIER TODAY HAS SENSE ERODED. EXPECTING CONVECTION TO INCREASE IN AREAL COVERAGE THROUGHOUT THE NIGHT...SPREADING EASTWARD ACROSS THE REGION. HENCE...TORNADO WATCH NUMBER 56 HAS BEEN ISSUED...WHICH IS AN EXTENSION TO THE PREVIOUS WATCH AND INCORPORATES PORTIONS OF NORTH LOUISIANA AND DEEP EAST TEXAS. WATCH TO REMAIN IN EFFECT UNTIL 4 AM. DUE TO THE DELAY IN DRYLINE/COLD FRONT ARRIVAL...ALSO WENT AHEAD AND RAISED OVERNIGHT LOW TEMPERATURES ACROSS THE REGION AND INCREASED POPS FOR AFTER MIDNIGHT. UPDATES ARE ALREADY OUT. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 63 71 46 67 51 / 70 0 0 20 40 MLU 64 74 46 65 50 / 70 20 0 20 50 DEQ 56 67 38 66 47 / 70 0 0 10 20 TXK 58 68 44 66 49 / 70 0 0 10 30 ELD 63 71 43 66 49 / 70 0 0 10 40 TYR 58 70 46 65 50 / 70 0 0 20 30 GGG 60 70 46 66 50 / 70 0 0 20 30 LFK 64 72 48 67 54 / 50 10 10 30 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05
Hazardous weather outlook, Apr 3, 11:17 AM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1117 AM CDT THU APR 3 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-041200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1117 AM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING THIS AFTERNOON OVER SOUTHEAST OKLAHOMA AND EAST CENTRAL TEXAS...NEAR AND AHEAD OF THE DRYLINE AND IN ADVANCE OF A STRONG UPPER LEVEL STORM SYSTEM OVER THE CENTRAL AND SOUTHERN PLAINS. AN UNSTABLE AIR MASS WILL BE IN PLACE...WITH THESE STORMS EXPECTED TO BECOME MORE NUMEROUS LATE IN THE AFTERNOON AND ESPECIALLY THIS EVENING AS THEY MOVE INTO SOUTHWEST ARKANSAS AND EXTREME EASTERN TEXAS. THE THREAT FOR SEVERE THUNDERSTORMS WILL INCREASE AS THEY MOVE INTO THESE AREAS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. AS THESE STORMS DEVELOP INTO ONE OR MORE THUNDERSTORM COMPLEXES THIS EVENING...A PREDOMINANTLY DAMAGING WIND THREAT WILL MATERIALIZE OVER SOUTHERN ARKANSAS AND NORTH LOUISIANA AS THESE STORMS ACCELERATE EAST ACROSS THE AREA. ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE IN THE STRONGER STORMS...WITH THE SEVERE WEATHER THREAT DIMINISHING FROM WEST TO EAST LATE TONIGHT AS THE STORMS EXIT THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL RETURN TO MUCH OF THE REGION SATURDAY NIGHT AND SUNDAY...AS SUBTROPICAL MOISTURE RETURNS NORTH AHEAD OF ANOTHER UPPER LEVEL STORM SYSTEM THAT WILL CROSS THE ROCKIES INTO THE SOUTHERN PLAINS. NO HAZARDOUS WEATHER IS EXPECTED WITH THIS SYSTEM...WITH THESE SHOWERS AND ISOLATED THUNDERSTORMS DIMINISHING FROM WEST TO EAST SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL LIKELY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. 13
In the hours before
Local storm report, Apr 3, 9:49 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TORNADO MOUNT VERNON 33.17N 95.22W
04/03/2014 FRANKLIN TX LAW ENFORCEMENT
TORNADO ON THE GROUND NORTH OF MOUNT VERNON ALONG
HIGHWAY 37.
&&
EVENT NUMBER SHV1400204
MDVSpecial weather statement, Apr 3, 9:57 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 PM CDT THU APR 3 2014
ARZ061-070>072-040400-
COLUMBIA-LAFAYETTE-MILLER-NEVADA-
957 PM CDT THU APR 3 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1100 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...LAFAYETTE...MILLER AND NEVADA...
INCLUDING THE FOLLOWING LOCATIONS...
BODCAW...BRADLEY...BUCKNER...BUSSEY...CANFIELD...LEWISVILLE...
MAGNOLIA...MCNEIL...ROSSTON...SMITHLAND...STAMPS...WALDO AND
WILLISVILLE...
AT 951 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR CANFIELD...OR 12 MILES SOUTHWEST
OF LEWISVILLE...MOVING NORTHEAST AT 45 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
05Local storm report, Apr 3, 9:59 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
959 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL TALCO 33.36N 95.10W
04/03/2014 E0.75 INCH TITUS TX LAW ENFORCEMENT
&&
EVENT NUMBER SHV1400205
MDVThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:27 PM CDT | Tornado Warning | SHV | Camp, Franklin, Red River, Titus | 48 min |
| Apr 3, 10:06 PM CDT | Tornado Warning | SHV | Bowie, Red River, Titus | 39 min |
| Apr 3, 10:42 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 48 min |
| Apr 3, 11:08 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 67 min |
| Apr 3, 11:15 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Morris, Smith, Upshur, Wood | 60 min |
| Apr 3, 11:24 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 66 min |
| Apr 4, 12:06 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Gregg, Harrison, Marion, Morris and 1 more | 54 min |
| Apr 4, 3:38 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 67 min |
| Apr 4, 4:10 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.